|Sustiva, Reyataz, Truvavda combo follow up
Aug 31, 2005
Thanks Dr. Pierone for you response. My CD4s have, for ten years been between 250 and 350. Following a 2 month treatment holiday, my count dropped to 220, but then rebounded to 290 after the nucs were started again. The drop to 220 + the documented resistence is what prompted us to look at alternatives.
Remember, I have the 69 Insertion and am resistent to all nucs.
Do you have a cd4 number that would prompt you to change my therapy? Below 200 for example?
Since Viread and Sustiva both reduce Reyataz - would Norvir be able to increase the Reyataz with these TWO drugs that reduce absorption?
| Response from Dr. Pierone
As background, this is a follow question on this recent post on this forum.
A stable CD4 count between 250 and 350 for 10 years provides support for a watchful waiting strategy. Triple nuke therapy is rightly viewed as an inferior treatment option based on greater failure rates that NNRTI or PI-based regimens. However, there are many people (like you) on triple nukes with viral break though and documented drug resistance that exhibit stable CD4 cells, sometimes for years.
Continuing a triple nuke regimen in the face of resistance will tend to eventually lead to resistance to the entire NRTI class (but not always depending on the resistance path). It will not adversely impact the other classes and hence these medications will be available in the future if and when immunologic failure occurs.
The decision to change is based partly on CD4 count 200 is a reasonable threshold. But a symptomatic patient with a higher CD4 count should consider changing. Another reason to switch would be the development of nucleoside-related toxicity. There is growing interest in nuke-sparing regimens because of the linkage of mitochondrial toxicity with this class of agents.
As mentioned, there are no published data that I am aware of utilizing the combination of Norvir, Reyataz, and Sustiva. Sustiva will lower the levels of Reyataz, but the boosting of Norvir should compensate for this. Our team does have patients successfully on treatment with this combination.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Fingers An Acute Symptom Of HIV?
- Chest Cold After Giving A Bj Worried I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.